Flood, Polk
- When
- December 2, 1:00 AM EST to 4:00 AM EST
- Where
- Polk County, Benton to 8 mi E of Benton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.180, -84.670
Several road closures across the county.
Persistent moist southwesterly flow aloft combined with a nearly stationary surface front to bring rains to the area from November 29th to December 2nd, resulting in flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Persistent moist southwesterly flow aloft combined with a nearly stationary surface front to bring rains to the area from November 29th to December 2nd, resulting in flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 2, 12:29 AM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1229 AM EST WED DEC 2 2015
.AVIATION...06Z TAF SET
LOW CEILINGS AND LIGHT TO MODERATE RAIN IS AFFECTING ALL TAF SITES
IN E TN. KCHA WILL SEE A SHORT BREAK IN PRECIPITATION ALLOWING FOR
BETTER VISIBILITIES HOWEVER THERE WILL STILL BE POCKETS OF
LIGHT/MODERATE RAIN SHOWERS THAT WILL LIKELY LIMIT VIS AND CIGS.
OTHER SITES WILL MONITOR TRENDS OVER THE NEXT SEVERAL HOURS TO GET
A BETTER HANDLE ON TIMING OF PRECIP ENDING AND IMPROVING
CONDITIONS. CONFIDENCE IS LOW ON IMPROVING CIGS TOO QUICKLY AFTER
THE BACK EDGE OF PRECIPITATION CLEARS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR CHEROKEE-CLAY.
TN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR ANDERSON-
BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-
COCKE SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-
NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-
ROANE-SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-
UNION-WASHINGTON TN-WEST POLK.
VA...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
ACHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 917 PM EST TUE DEC 1 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030230- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 917 PM EST TUE DEC 1 2015 /817 PM CST TUE DEC 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT... RAIN SHOWERS WILL CONTINUE ACROSS THE REGION TONIGHT AS A SLOW MOVING COLD FRONT MOVES ACROSS THE EASTERN TENNESSEE VALLEY AND TAPS INTO DEEP...MOIST SUBTROPICAL AIR. MODERATE TO OCCASIONALLY HEAVY RAINFALL OF AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE...WITH THE HIGHEST AMOUNTS FAVORING THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS. THIS RAINFALL...COMBINED WITH EARLIER PRECIPITATION COULD RESULT IN FLOODING IN LOW-LYING FLOOD PRONE AREAS...AND ALONG SMALL RIVERS AND CREEKS. A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND FAR SOUTHWEST NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERAL DAYS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL RESULT IN LOCALIZED FLOODING ISSUES ALONG THE SOUTHWEST NORTH CAROLINA MOUNTAINS. FLOODING OF LOW LYING AREAS...ROADWAY FLOODING...AND RAPID STREAM RISE IS POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT FOR CLAY AND CHEROKEE COUNTIES IN SOUTHWEST NORTH CAROLINA THROUGH 7 PM ON WEDNESDAY EVENING. PLEASE STAY TUNED TO THE LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY FOR FLOODING REPORTS.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
Several road closures across the county.
Blockhouse Road closed by flooding.
Helton Road closed by flooding.
Numerous roads closed across the county due to flooding. Schools are closed because of impacted bus routes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613465, 613466, 613467, 613468.